Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the treatment for inreasing WBC counts and are antibiotic shots advisable?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My baby has had fevers for the last few days. She was diagnosed with a bladder infection. Yesterday a WBC was taken and came back at 29,000. Baby was given antibiotics inter muscularly. We went back to dr today to check her out, fever seemed to be improving but WBC was elevated to 32,000. She was give antibiotics inter muscularly again. Dr seemed concerned and I felt a sense of urgency but I also feel like he was holding back a little. How concerned should be? We go back in the am. If WBC are still increasing should I allow another antibiotic shot?
Posted Wed, 8 Jan 2014 in Child Health
Answered by Dr. Y V Siva Sankara Murty 35 minutes later
Brief Answer: Detailed answer follows. Detailed Answer: Hi, Thanks for writing to health care magic. I can understand your concern. There are other investigations that are to be done. What about them. A urine routine examination and microscopy is required. Urine culture and sensitivity indicates the organism responsible and its sensitivity to antibiotics. Later the antibiotic can be changed based on that report. It is preferable to give the antibiotic by intravenous route. Intramuscular route is a painful process. A differential count of the WBC and a peripheral smear examination will indicate the cause of the raise of WBC. Investigations like urine examination and CRP will indicate if infection is responsible for the cause of fever. Multiple intramuscular injections will be painful and it is better to give intravenous antibiotic. If the child is accepting orally and if infection is confirmed even oral antibiotic may be prescribed by your doctor (if the condition is otherwise ok) Continue to ask further queries as required. Hope this helps. Take care. Dr Y V Siva Sankara Murty M.D.(Pediatrics) Associate Professor of Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor